Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    pain patch
    avatar
    An_251156 posted:
    My Pm just prescribed the Fentanyl 50 mcg patch from the Butrans 20 mcg due to costs. $155 vs $15. but told me to wait 1 wk before putting on the Fentanyl patch. I'm taking my BT norcos 7.5/325 in the meantime but I think I'm feeling the effect of WD'S . It feels like having a bad cold & the pain in my lower back isn't going away with the Norcos. Has anyone been[br>through this change in patches and their PM's advice to wait a week before starting on the Fentanyl patch? I have DDD,[br>Herniated discs in the L4 L5 area, bulging discs & the discs are starting to slip.
    Reply
     
    avatar
    trs1960 responded:
    It would appear that doctor fears over medication and risks of side effects of the combined meds then the withdrawal.

    Personally I hate fentanyl as I've had a very bad history with it. If you read up on it, it is really indicated for severe cancer pain.

    How many discs do you have damaged and what type of damage? There are a lot of characters inserted in your post as if it was copied so its a little hard to read.

    Tim
     
    avatar
    An_251156 replied to trs1960's response:
    TRS1960
    I have DDD, bulging discs in the L4 L5,S1 & the discs are starting to slip. I put on the fentanyl 50mcg patch on Fri but
    ended up taking it off 24hrs later due to lightheadedness. I was
    driving. The PM DR. lowered the dose to 25mcg from 50mcg.
    I'll try this but I'm going through WD'S just taking the Norco 7.5
    my breakthrough meds until I get the new script. I'm in pain.
    Thanks for responding.
     
    avatar
    trs1960 replied to An_251156's response:
    That's good you're being careful, I think you should read up on Fentanyl before you get on it.

    Tim


    Helpful Tips

    releif
    Ice works wonders More
    Was this Helpful?
    1 of 4 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Spine Center